MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5056
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for arteriovenous malformation.It was noted that the patient's vessel tortuosity was normal.The access vessel was the femoral artery, with 6.6mm diameter.It was reported that during the surgery, while shaping the tip of the marathon catheter with a shaping needle, it was found that the mark tip had detached.A new marathon catheter was then used to continue the procedure.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the cause of the marker tip detachment was not determined.No resistance, abnormality, or difficulty was noticed while shaping the catheter tip, and no force or unusual technique was required during shaping.The detached marker tip remains stuck on the molding needle.The original packaging was intact and undamaged upon opening.
 
Additional Manufacturer Narrative
Product analysis as found condition: the marathon catheter was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.No shaping needle was returned.Damage location details: no damages were found with the marathon catheter hub.No bends or kinks were found with the marathon catheter body.The marathon catheter distal marker/tip was found to be separated from the catheter and not returned.The tubing material of the separated end was found to be damaged (jagged edges), indicating the tip separated.Testing/analysis: none.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿marker band dislodged¿ was able to be confirmed, as the marathon catheter distal marker/tip was found to be separated from the catheter.In addition, the broken segment (marker band) was not returned; therefore, any contribution the marker band had towards the damage could not be assessed.The likely cause for the marker band dislodge was determined to be caused by ¿catheter tip shaping¿.The report mentions that ¿while shaping the tip of the marathon catheter with a shaping needle, it was found that the mark tip had detached¿.Via the ifu ¿shape the catheter by holding the shaped portion approximately 1 inch (2.5 cm not less than 1 cm) from the steam source for about 20 seconds (do not exceed 30 seconds); in addition, allow catheter tip to cool in air or saline prior to removing mandrel.No damaged was mentioned prior to tip shaping.The report notes that the marker band was stuck on the shaping needle; however, the shaping needle was not returned for further assessment.This was unable to be verified.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARATHON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23803950
Report Number2029214-2025-02628
Device Sequence Number9270704
Product Code KRA
UDI-Device Identifier00847536005914
UDI-Public(01)00847536005914(17)280203(10)D017482
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5056
Device Catalogue Number105-5056
Device Lot NumberD017482
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer12/16/2025
01/29/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/14/2026
02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale